Two or three years ago, I was told that I had glaucoma. At first, I had to use dorzolamide and timolol maleate drops twice a day. Last autumn, the eye consultant I visit every four months was rubbing his hands with pleasure, saying there was a new treatment which had to be administered just once a day, at night before going to sleep. It was Lumigan (bimatoprost).
After a few weeks, I developed a croaky throat, then a bad cough. The consultant said he had not seen this reaction before.
The cough became so violent that I stopped using Lumigan. It seemed to be paralysing the muscles of my throat; I couldn't swallow any solid food, and the cough made me sick three times one morning. I coughed so much one day, I couldn't breathe. A neighbour phoned my GP, who sent me straight into hospital.
>From the onset of the trouble, it was four months before I could swallow any ordinary food and keep it down. I lost two stone in weight. My eye consultant said that 90 per cent of people could use Lumigan without suffering any serious adverse reactions.
Now, six months later, I can eat my ordinary food with vitamins and minerals, and I have put back on a stone in weight. - MS, Epsom